These past couple of weeks I have been steadily working on my final draft of my journals. This makes “Round 3” in the editing process. I have done the majority of the work from a hard copy printout of “Round 2.” So far, I have completed the first year (51 pages total) and I have experienced a variety of emotions as I read about the life of the young 21-year-old LaVancia. The vanity I possessed was outrageous, not to mention how gullible I truly was to the ways of the manipulative “Ms. MaryJane” (or marijuana) that I smoked nearly on a daily basis.
Yet that very same naïve life was looked upon today from an absolute objective point of view in that I was seeking out traits of early stage schizophrenia. One of those traits that you will read at the top of practically every list found on the internet is “social withdrawal.” For some reason, I didn’t notice during the first two rounds of editing that in the year of 1995, I made a major “exodus.” It is stated clearly in several of the last entries how I was planning to leave the particular state I lived in and was going to move to another and start with this fresh new beginning….
I was going to return to a different college for that fall semester and for the first time in my life, live in a dorm (my dad would be taking temporary care of my toddler son for me). With this major migration, I left all my friends behind and didn’t communicate with any of the ones that had grown to love and accept me for who I really was. The only one I kept in touch with was the married man that I was having an affair with that was twenty years older than me. (Like I said, gullible, if not borderline delusional.)
This really hit home with me today in the physical manifestation of a low-blow hit to the gut sensation as my stomach got upset and I had to center myself or risk getting swept away with the harsh reality of my prior stupidity and run to the toilet and vomit just like some young pup who’d had too much alcohol. I’m thinking … how could I have missed this? Duh! Please feel free to slap your computer screen.
No wonder I have been depressed for the past couple of weeks. I know I had been feeling extremely lonely to the point that not even half a bag of Cheetos could cheer me up. One thing I truly miss from those days was having people that seemed to enjoy my company. People that came to visit or give me a phone call. Nowadays, I sit in this quiet apartment and I feel like with all the so called “friends” I have made I have always been the one to call or text them first. (Now for the 2 friends out there who DO call me on occasion, ignore this statement … you know who you are.)
Sort of been feeling like one side of a dam that is about to burst as I tap away my frustrations on this keyboard connected (finally) to a “new” computer that I put together myself … yes, this nearly 300 pound walrus was lying on the floor shining a desk lamp onto the back of this heavy 30 pound clunker that took almost 3 days to upload all the updates as I snapped, crackled, and popped myself back up off the floor and headed to the medicine cabinet for some more Motrin.
Yet in spite of my sore back and quiet solitude, I am quite happy to report that I am no longer the delusional, gullible, manipulative, and vain young woman from twenty years ago. I also am happy to say that word is getting around here in the neighborhood that I make jewelry; I had two of my neighbors (whom I’d only known their names and seen walking to their places) come knocking on my door wanting to see my box of goodies. So I invited them in.
It was fun to sit at the kitchen table and see them go: “Ooh! Look at this one!” and “Ah! How much for this?” Both agreed I should set up a booth somewhere.…so that was a nice break from my solitary silence.
Another excellent thing to report is that since I have gained weight, I thought I’d bring it up to the psychiatrist this month and see what he’d do. He told me he could try and take me off Resperidal. I told him that would be wonderful because before, when I was in the institution during the last five or six years, I was on Abilify in the morning and Seroquel at night. So he took me off the Resperidal and changed it to Abilify. I have been thanking God ever since!
I actually had to order 3 new pair of jeans yesterday because I have gained about 25 pounds in the past four months. All the new jeans (about 5 pair) that I ordered last year are extremely tight, to the point that if I were to try and sit and eat in them I would not be able to breathe. I am going to be getting some orthotics next week and I intend to try to walk more. I walked a little this past pay day and I couldn’t make it to the store and had to call for the taxi to come and get me.
I also made my last payment on my craft desk and intend to save up some money for a new chest-of-drawers and nightstand. Well, I have been typing this on my cordless keyboard while sitting on my couch with a heatpack on my back and my cordless mouse and pad next to me; however, my legs are getting tired and my cat just woke up…she’s been sleeping a lot lately.
I had to give her some flea medicine a couple of days ago. I thought I could do it by myself…ha! It wound up going instead of on just the back of her neck, the back and the side of her neck got wet and I got a few scratches and an unhappy kitty. Oh well and these are the days of LaVancia’s life…LOL. May God Bless You all! –Sincerely, LaVancia